http://dx.doi.org/10.1111/j.1467-9469.2008.00629.x">
 

Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

An adaptive two-stage estimation method for additive models

Language

English

Abstract

In this paper, a two-stage estimation method for non-parametric additive models is investigated. Differing from Horowitz and Mammen's two-stage estimation, our first-stage estimators are designed not only for dimension reduction but also as initial approximations to all of the additive components. The second-stage estimators are obtained by using one-dimensional non-parametric techniques to refine the first-stage ones. From this procedure, we can reveal a relationship between the regression function spaces and convergence rate, and then provide estimators that are optimal in the sense that, better than the usual one-dimensional mean-squared error (MSE) of the order n-4/5, the MSE of the order n-1; can be achieved when the underlying models are actually parametric. This shows that our estimation procedure is adaptive in a certain sense. Also it is proved that the bandwidth that is selected by cross-validation depends only on one-dimensional kernel estimation and maintains the asymptotic optimality. Simulation studies show that the new estimators of the regression function and all components outperform the existing estimators, and their behaviours are often similar to that of the oracle estimator. © 2009 Board of the Foundation of the Scandinavian Journal of Statistics.

Keywords

Adjustment, Kernel estimation, Local fitting, Non-parametric additive model, Non-parametric adjustment, Semiparametric method

Publication Date

2009

Source Publication Title

Scandinavian Journal of Statistics

Volume

36

Issue

2

Start Page

248

End Page

269

Publisher

Wiley

ISSN (print)

03036898

ISSN (electronic)

14679469

This document is currently not available here.

Share

COinS